Reaction to Remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2005
Total Posts : 168
   Posted 2/19/2008 3:28 PM (GMT -6)   
Hi everyone-
Has anyone ever had a reaction to Remicade POST infusion?  I have had fevers, nausea, vomiting, and headaches after my infusion.  I guess what I'm really wondering is has anyone had symptoms like this a WEEK after an infusion?  I'm trying to gauge if my recent upset was from the remicade or from eating bad chinese food.  It happened 9 days post infusion and put me in the hospital for dehydration.  I was on Predisone as a pre/post med for the infusion for about 2 days pre and 4 days post.  Could the Pred have delayed a reaction?  I have another infusion tomorrow and i'm really nervous to do this dance all over again!


Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 2/19/2008 4:26 PM (GMT -6)   
It is possible to have a delayed reaction to Rem, one to two weeks after infusion.

Have a look on the drug manufacturer's website - symptoms of a delayed reaction should be listed there.

I would mention your symptoms to your doctor or your nurse asap. It's important that they know that this is happening, and they may be able to adjust your treatment accordingly.

Best wishes,

Co-Moderator Crohn's Forum.

Veteran Member

Date Joined Oct 2004
Total Posts : 3042
   Posted 2/19/2008 5:05 PM (GMT -6)   
Hi I would let my doctor now about the side effects from the Remicade.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007

Regular Member

Date Joined Feb 2008
Total Posts : 48
   Posted 2/19/2008 5:30 PM (GMT -6)   

LavenderBlue...I was on Remicade for approx. 3yrs. & often had allergic reactions (rash, trouble breathing, feeling like I was going to black-out, low-grade fevers). Eventually, It would take me a few days, following the infusion, before I'd feel better (I also experienced acid-reflux, general ill feeling). To counter-act these symptoms, I was treated w/ a higher dose of Benadryl, Zantac (before & after the infusion) & they had to lower the dose of the Remicade & lengthen the infusion time so that it was less of a jolt to my system (I would spend 3 to 4 hrs. having the infusion while all the other patients were in & out within 2 hrs.). I also used Prednisone as you mentioned & was given Ativan & Tylenol on the day of the infusion. I don't recall, however, experiencing nausea/vomiting. You definitely need to notify your doctor & the medical professional overseeing your infusions. I was always closely monitered. I eventually had to cease using 6-MP (I assume that you're on an immunosuppressant) & Remicade due to a rare eye cancer diagnosis. There is some concern by my doctors that these drugs (namely, Remicade) may have possibly caused or contibuted to the cancer...they honestly don't know (I'm blonde & blue-eyed...another possibility). Anyway, these drugs are so potent & can have serious's important to notify your doctor(s) of any side-effect, even if it seems insignificant to you. I hope that you do well w/ your next infusion; otherwise, you may want to check into Humira (this drug contains human protein as opposed to mouse protein & may work better for you...still really potent, however!). Here's to an uneventful infusion!... tongue

25+ Crohn's Disease Sufferer; 2yr. Ostomate (ileostomy)
2yr. Remission for Conjunctival Malignant Melanoma
Ciprofloxacin as needed; Children's Vitamin/B-12 Supplement
Xanax as needed; Clonazepam 3x daily; Levothyroxin for Hypothyroidism
Several Eye medications used to help prevent further damage resulting from treatment for eye cancer
(former 6-MP/Remicade user - ceased due to cancer diagnosis)

Regular Member

Date Joined Oct 2005
Total Posts : 168
   Posted 2/19/2008 8:37 PM (GMT -6)   
Thanks Fuzzy. I've notified my Dr. She's encouraging me to keep going with the Remicade. Yes, I'm on Imuran also. I've been on it for a couple months. I've tried Humira and it didn't work for me. boo hoo. Hear Hear on the uneventful infusion!


New Member

Date Joined Feb 2008
Total Posts : 13
   Posted 2/20/2008 5:43 PM (GMT -6)   
I just found this web site today when searching on Remicade and allergic reactions. I started remicade in October and have had 5 infusions now. I am still having symptoms (though i can now last about 2-3 hours without the bathroom which is an improvement from about 15 minutes.)

Anyway, yesterday i had a horrible reaction while receiving my infusion. about 1/2 way through i started to feel funny really quickly. I told the nurse and then all of a sudden my chest constricted really horribly, i couldn't breathe, i got beat red, and i vomited. It was terrible!! I had never experienced anything like that before. They injected me with benedryl and i came down from the reaction probably within a minute or two - though it felt like an eternity.

Today i was going to go to work - but as i was walking out the door i realized how weak and dizzy i felt. I worked from home and was still having a slight reaction to the remicade. I called the doc and he said to take some more benedryl. Well, i didn't have any and i felt horrible, was having trouble breathing and had a low grade fever. I managed somehow to get to the store, got some benedryl, took two doses (about 50 mg i think). i got really tired (i hate that about benedryl) and fell asleep for an hour an 1/2. I feel so lazy and like i'm slacking off ... because of all of these symptoms, etc.

The nurse, yesterday, said that this type of reaction was pretty common - but it really freaked me out. I just wanted to see if this is what anyone else was experiencing. What do you do when it happens??? I am now afraid to go back for my next treatment (4 weeks) because i don't ever want to experience that again.

Regular Member

Date Joined Oct 2005
Total Posts : 168
   Posted 2/20/2008 6:11 PM (GMT -6)   

What type of pre-meds do you use?

diagnosed: Crohn's Aug 2005
other set-backs: Vasculitis Aug 2006, Sub-total Colectomy (10 inches of colon left) Feb 2007, Ogilivie's Syndrome Mar 2007, Pulmonary Embolism Sept 2007, Collapsed lung Oct 2007, Recto/Vaginal fistula Nov 2007
drugs: Asacol, Imuran, Remicade, Humira, Prednisone, Canasa, Fentanyl, Warfarin, TPN

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 9:01 PM (GMT -6)
There are a total of 2,709,864 posts in 298,845 threads.
View Active Threads

Who's Online
This forum has 153366 registered members. Please welcome our newest member, Het72.
329 Guest(s), 11 Registered Member(s) are currently online.  Details
don826, Stitch, dmw52, Het72, tingting0114, browntrout, 1000Daisies, Girlie, rcroller, FLBeachgal, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer